MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Codes Material Rupture (1546); Wrong Label (4073)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a labeling issue occurred.During a procedure, following rotablation, a device with package label of nc quantum apex 2.5 x 30mm was selected for use.However, the inner package contained a 3.5 x 30mm nc quantum apex in size.The oversized device resulted in a coronary perforation.The perforation was covered with a non-bsc stent.The patient was stabilized and expected to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6: removal of incorrect code.The device was not returned for investigation.However, two images were provided.The first image shows an image of the inner pouch label.This label highlights that the product size is a 3.5 x 30mm with a batch number listed as 31898685.The second image shows an outer box peel-off label.This label highlights that the product size is a 2.5 x 30mm with a batch number listed as 31491040.An investigation into each batch identified that there was no opportunity for a product mix-up to have occurred at their time of manufacture as they were not manufactured around the same dates: batch number listed as 31898685 started manufacture on the 26th june 2023.Batch number listed as 31491040 started manufacture on the 25th april 2023.Device analysis can confirm from a review of the photo images that the inner pouch label product size does not match the product size as indicated in the outer box peel-off label.However, as the cause could not be established, it is possible that at the hospital facility the nc quantum apex 2.5 x 30mm box had been opened and the device inside was removed (potentially used in another case) and that the box associated with the nc quantum apex 3.5 x 30mm box had also been opened and the inner sealed pouch containing the device was removed and was decided not to be used.It is likely that the 3.5 nc quantum apex was incorrectly placed back in the wrong box (the 2.5 nc quantum apex), resulting in this complaint event.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19644072
Report Number2124215-2024-40225
Device Sequence Number15386994
Product Code LOX
UDI-Device Identifier08714729783572
UDI-Public08714729783572
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0031491040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown